tongue

Hi guys

I've been experiencing a type of black fungal towards the back of my tongue over the past couple years. It would come & go every few months but of lately I feel as though I always have it! It makes it difficult to eat & drink as it makes me physically sick - even brushing my teeth/tongue is gut wrenching when its present! My doctor beilives it down to my cocktail of medications (I have SLE, Kidney transplant, arthritis, raynards & thyroid) & has prescribed me a medicated mouth wash in the past but this doesn't help & my dentist is no help either, he says is that I need to brush my tongue more thoroughly!

11 Replies

oldestnewest
  • Sounds that it may be thrush,like when my husband had it when he was in hospital quite a few years ago,he was prescribed a gel to put on tongue and it soon cleared up,hope you soon get your problem solved x

  • Thanks for your reply bettyalice. I've never considered it to be thrush & neither has my doctor. Will defo mention it to him on my next visit!

  • It might be worth trying yakult or one of those other 'yoghurt' drinks with the millions of bacteria. I believe they do help the body to rebalance. You could get one packet (the one my husband had come in 7 little bottles) - then you drink one a day (drink slowly so your tongue gets well coated) - hope that helps.

  • Thank you heatheric! I'll be sure to grab a pack when doing my next shop.

  • I have Lupus etc and have been going through the same thing. I have just been prescribed Fluconazole tablets one tablet to be taken 7 days a week. Keeping fingers crossed this works.

  • Hi Bluebird, has this been prescribed for your tongue?

  • Yes it's thrush. I was on nystatin but didn't work so GP said that these tablets will rid quickly. It's not just my tongue it's also the roof of my mouth also above my top front teeth and lips.

  • Hi, i frequently get this problem...been diagnosed as oral thrush and cannot get to bottom of why it keeps happening. However, i use nystatin which generally clears it effectively for a period of time!

  • Are you able to take raw garlic at all, because as natures antibiotic it can help with fungal problems, too.

    I take garlic when I need it because I had so many drugs I cannot take any more - my liver cannot cope. I eat only natural cures now and use herbs, too, rather than drugs because they make my problems worse.

  • Try googling ' black hairy tongue ' and see if the images are familiar ?

    I developed some teeth and gum problems as a side effect of micophenolate. In response I overdid the mouthwash.

    Its just my own theory, but I think the mouthwash stopped the natural death and disposal of tongue cells - causing this particular little gem on the back of my tongue.

    Once I completely stopped the mouthwash - it dissapeared and hasn't come back. Been black hairy tongue free for about 6 months now.

  • Thanks for the info Freckle1000 I've google it in the past & I must say some of those images make me feel pathetic for complaining!

    I was using a medicated mouth wash prescribed by my doctors but that had no impact.

    Hopefully one day what ever is up will correct its self.

    Wishing you a merry Christmas x

You may also like...